Hoarse voice on seretide

Know there have been lots of posts on seretide but have searched and can't see the answer to my question.

I have been on Seretide 250 accuhaler for the last month. It seems to be helping my asthma but I have had a hoarse voice on and off. I know this is a recognised side effect, but can't quite tell whether it is just the puffer or also a side effect of the accuhaler? Also is there anything I can do to prevent the hoarseness? (I wash my mouth out and brush my teeth after using the inhaler) I need my voice for my job and the tickle in throat is quite irritating when I talk so will have probs when I go back to work if I can't deal with it.

10 Replies

  • hey i get a horse voice every now n again n am seretide 500 but i got use to it. i do an instructor job for work so have to do quite a bit of talking to kids but i got to so use to been able to talk one min at them in a clear voice n then the next min voice goes all horse like but u may get use to it happening


  • Hi spooky milo. I had the exact same problem and it turned out I had thrush on my vocal cords. Went through months of having hardly any voice then was given a 7 day course of tablets (can't remember the name of them) and within a few days I had the clearest voice ever. Might be worth checking it out

    Smithy x

  • Also have this happen randomly with the Seretide 500 accuhaler I've been on for a few months, not with 250 I was on before for several years though? Also had oral thrush nearly a month ago for the first time.

  • So do you think it's worth seeing GP about? I don't have any symptoms of thrush in my mouth, just the hoarseness, and no sore throat, just a slightly tickly irritated feeling. I wouldn't even bother about it if it wasn't for needing my voice so much in my job.

  • I had this when using the seretide 250 evohaler, used a spacer and it stopped the problem

  • Maybe I should ask to change to an MDI that I can use with a spacer instead of the accuhaler?

  • May be an idea to switch to MDI/evohaler + spacer. I changed to combined seretide accuhaler when non CFC propellant came in, beclomethasone tasted foul & made me cough a lot. Only thing is accuhaler goes to 500 dose and evohaler doesn't

  • I am glad I read this post before I go back to the GP for a first month review on Seretide! I had a cold last week, left with a sticky chest and a cough as usual but I am also very hoarse which I have never previously experienced with an URTI after the sore throat goes away. I get worse through the day until the evening when I can only whisper. I will defo mention this next week to the doctor. it was so bad the other day my boss phoned me (we work in different parts of the country) and she thought she had the wrong number so unrecognisable was my voice!

  • I have similar problems with Seretide. I can be in mid sentence and my voice will just break down into a horrible choking sound. I have tried using a spacer to no effect. I always make sure I brush my teeth and gargle with salt water to avoid oral thrush. I spoke to my gp and all he said was that it was something I had to put up with. Fat lot of help he was!!! I wish I could help but there seems to little we can do to stop this.

  • Saw the GP today and mentioned the hoarseness and he just said make sure to gargle thoroughly with water after taking the Seretide and spit out what you collect (residue of the drug) from the back of the throat with the water or it can irritate the vocal chords.

    UPDATE the gargling with water really works - I take my inahlers, brush my teeth then gargle and spit it out - the hoarseness has virtually gone away in a very short time - its worth the effort!

You may also like...